Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 3, NWS Huntsville, AL

January 11, 20124 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Jan 11, 2012, 9:58 AM CST for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2012, 9:58 AM CST (15:58 UTC)
Expired
Jan 11, 2012, 1:00 PM CST
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS54 KHUN 111558
FFWHUN
ALC079-083-089-103-111900-
/O.NEW.KHUN.FF.W.0003.120111T1558Z-120111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
958 AM CST WED JAN 11 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
  WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 100 PM CST

* AT 957 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...DECATUR...HARTSELLE...ARDMORE...FALKVILLE...FLINT CITY...
  PRICEVILLE AND TRINITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3499 8675 3431 8682 3431 8727 3500 8721

$$

KULA
1 follow-up statement
873 
WGUS74 KHUN 111748
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1148 AM CST WED JAN 11 2012

ALC079-083-089-103-111900-
/O.CON.KHUN.FF.W.0003.000000T0000Z-120111T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-LIMESTONE AL-MADISON AL-MORGAN AL-
1148 AM CST WED JAN 11 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN MORGAN...
NORTHWESTERN MADISON...LIMESTONE AND EASTERN LAWRENCE COUNTIES UNTIL
100 PM CST...

AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAINFALL ACROSS WESTERN MORGAN...NORTHWESTERN 
MADISON...LIMESTONE...AND EASTERN LAWRENCE COUNTIES. ADDITIONAL 
RAINFALL AMOUNTS UP TO 1 INCH ARE LIKELY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...ATHENS...DECATUR...HARTSELLE...ARDMORE...FALKVILLE...FLINT 
CITY...PRICEVILLE AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3499 8675 3431 8682 3431 8727 3500 8721

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 6:36 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 11, 6:36 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 AM CST WED JAN 11 2012

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 431 AM CST WED JAN 11 2012/
EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST
AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS
VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES
PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO
WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH
MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE
UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR
IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND
THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL
AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE
LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY
THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT
EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED.
RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED
CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE
WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF
BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN
THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY
HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN
RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT
EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH
PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND
OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE
AREA THIS MORNING.

BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY
EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY
AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO
SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z
TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS
MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL
QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED
LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY.
BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW
CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND
THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT
TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE
FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE
DAY WITH VALUES GENERALLY IN THE 50S.

A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW
AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE
LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING
INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY
BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS
COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL
BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT
SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY
SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z
MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE
MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE.
AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST
PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER
LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR
LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE
RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES
MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT
AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY
SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT
WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH
WIND CHILL PROBABLY IN THE 20S DURING THE DAY.

TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE
COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY
AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR
PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY
AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY
BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER
TEMPS IS IN STORE FOR EARLY NEXT WEEK.

MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN
FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE
LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW
REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND
TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT
WEEK.

KDW

&&

.AVIATION...
FOR 12Z TAFS...ALTHOUGH COLD FRONT IS STILL WEST OF BOTH HSV/MSL...
LATEST RADAR DATA SUGGESTS THAT THE THREAT FOR ORGANIZED TSRA
ACTIVITY HAS SHIFTED EASTWARD. WILL MAINTAIN VCTS/CB THRU 11/15Z AT
HSV...AND KEEP VCSH IN FORECAST FOR REMAINDER OF PERIOD -- AND FOR
ENTIRE PERIOD AT MSL -- AS THREAT FOR LIGHT SHRA WILL PERSIST WELL
AFTER FRONTAL PASSAGE. ERRATIC CIGS CURRENTLY REPORTED AT BOTH
AIRPORTS SHOULD EVOLVE INTO A UNIFORMLY BROKEN DECK OF MVFR STRATUS
AFTER FRONTAL PASSAGE...WITH PREVAILING CIGS AROUND 2500 FT AGL
BENEATH OVC050. SURFACE WINDS WILL INCREASE FROM THE SW AS FRONT
PUSHES THRU REGION...WITH 15G25 KNOTS EXPECTED THRU EARLY EVENING.
WINDS WILL DIMINISH SLIGHTLY AND BACK TO SSW LATER THIS EVENING...BUT
SHOULD REMAIN SUFFICIENTLY STRONG TO PREVENT CONCERN FOR REDUCED
VSBY. REGARDLESS...CIGS WILL BEGIN TO LOWER LATE TONIGHT...AND WILL
INDICATE THIS TREND BUT HOLD FORECAST IN THE MVFR RANGE OF 1500-2000
FT AGL.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 9:18 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
918 AM CST WED JAN 11 2012

ALZ001>010-016-TNZ076-096-097-120000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
918 AM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW
PRESSURE SYSTEM WILL AFFECT MUCH OF NORTH ALABAMA AND SOUTHERN
MIDDLE TENNESSEE THIS MORNING. WITHIN THE STRONGER STORMS...HEAVY
RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS. IN ADDITION...
RAINFALL AMOUNTS OF 1/2 TO 1 INCH IN A SHORT PERIOD OF TIME COULD
CREATE LOCALIZED FLASH FLOODING...ESPECIALLY OVER AREAS THAT HAVE
ALREADY EXPERIENCED HEAVY RAINFALL OVERNIGHT.

SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE AWAY FROM THE AREA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE
VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN
TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY
MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE
REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS
OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE
POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY
EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO
15 DEGREE RANGE BY FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

DD/DJN

In the hours before

Local storm report, Jan 11, 8:35 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     LIGHTNING        N SCOTTSBORO            34.67N 86.03W
01/11/2012                   JACKSON            AL   FIRE DEPT/RESCUE

            LIGHTNING SPARKED A HOUSE FIRE IN THE 100 BLOCK OF LAUREL
            STREET IN SCOTTSBORO. TIME ESTIMATED.

0415 AM     FLOOD            6 WNW HUNTSVILLE        34.77N 86.68W
01/11/2012                   MADISON            AL   STORM CHASER

            FOUR INCHES OF FLOWING FLOOD WATER WAS REPORTED OVER
            PLUMMER ROAD BETWEEN JOHN ROAD AND INDIAN CREEK.

&&

KULA
Local storm report, Jan 11, 8:48 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 AM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             SOMERVILLE              34.47N 86.80W
01/11/2012  E0.50 INCH       MORGAN             AL   TRAINED SPOTTER

            DIME SIZED HAIL WAS REPORTED.

&&

KULA
Special weather statement, Jan 11, 8:49 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CST WED JAN 11 2012

ALZ006-007-111530-
MADISON-MORGAN-
849 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MORGAN COUNTIES UNTIL
930 AM CST...

AT 847 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIANA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LACEYS SPRING.
  WHITESBURG.
  REDSTONE ARSENAL.
  HUNTSVILLE...UNIVERSITY OF ALABAMA IN HUNTSVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3453 8686 3456 8684 3455 8679 3464 8679
      3480 8668 3470 8644 3443 8668
TIME...MOT...LOC 1449Z 217DEG 15KT 3456 8670

SL
Special weather statement, Jan 11, 9:27 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 AM CST WED JAN 11 2012

ALZ006-009-111615-
JACKSON-MADISON-
927 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 1015 AM CST...

AT 927 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS CROSSROADS...OR 13 MILES SOUTHEAST OF
HUNTSVILLE...MOVING NORTH AT 35 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GURLEY...PAINT ROCK.
  GARTH...BROWNSBORO.
  MAYSVILLE...TRENTON.
  HOLLYTREE.
  PRINCETON.
  NEW MARKET.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3497 8611 3460 8628 3460 8631 3458 8630
      3457 8633 3456 8631 3454 8631 3452 8633
      3456 8654 3499 8645
TIME...MOT...LOC 1527Z 194DEG 28KT 3463 8640

SL
Special weather statement, Jan 11, 9:28 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 AM CST WED JAN 11 2012

ALZ007-008-016-111615-
CULLMAN-MARSHALL-MORGAN-
928 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 1015 AM CST...

AT 923 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLY POND...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRVIEW.
  BAILEYTON.
  HULACO...JOPPA.
  RYAN CROSSROADS...ARAB.
  EDDY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3415 8675 3444 8666 3436 8638 3425 8645
      3425 8649 3424 8652 3423 8652 3421 8654
      3418 8655 3412 8660
TIME...MOT...LOC 1528Z 198DEG 12KT 3419 8662

SL
Special weather statement, Jan 11, 9:54 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
954 AM CST WED JAN 11 2012

ALZ006-009-TNZ096-097-111645-
FRANKLIN-JACKSON-LINCOLN-MADISON-
954 AM CST WED JAN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN AND
MADISON COUNTIES UNTIL 1045 AM CST...

AT 948 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYLAND...OR NEAR MOORES MILL...MOVING NORTH
AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HAZEL GREEN.
  NEW MARKET...FISK.
  PLEVNA.
  LINCOLN.
  ELORA...FRANCISCO.
  FLINTVILLE...CRYSTAL SPRINGS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3515 8615 3475 8634 3476 8663 3515 8653
      3515 8637 3512 8636 3515 8635 3513 8635
      3512 8632 3514 8631 3515 8633
TIME...MOT...LOC 1554Z 198DEG 26KT 3485 8646

SL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:38 AM CSTSpecial Weather StatementHUNMarshall37 min
Jan 11, 4:35 AM CSTFlash Flood WarningHUNMadison3 hr
Jan 11, 4:46 AM CSTSpecial Weather StatementHUNLimestone44 min
Jan 11, 5:09 AM CSTSpecial Weather StatementHUNMarshall51 min
Jan 11, 7:22 AM CSTSpecial Weather StatementHUNCullman38 min
Jan 11, 7:29 AM CSTSpecial Weather StatementHUNJackson46 min
Jan 11, 7:30 AM CSTAreal Flood WarningHUNMadison3 hr
Jan 11, 8:05 AM CSTSpecial Weather StatementHUNMadison40 min
Jan 11, 8:24 AM CSTSpecial Weather StatementHUNMorgan51 min
Jan 11, 8:25 AM CSTSpecial Weather StatementHUNMorgan50 min
Jan 11, 8:27 AM CSTSpecial Weather StatementHUNMorgan48 min
Jan 11, 8:49 AM CSTSpecial Weather StatementHUNMadison41 min
Jan 11, 9:14 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison37 min
Jan 11, 9:27 AM CSTSpecial Weather StatementHUNMadison48 min
Jan 11, 9:28 AM CSTSpecial Weather StatementHUNMarshall47 min
Jan 11, 9:47 AM CSTFlash Flood WarningHUNMadison, Marshall, Morgan3 hr
Jan 11, 9:54 AM CSTSpecial Weather StatementHUNMadison51 min
Jan 11, 10:11 AM CSTSpecial Weather StatementHUNJackson49 min
Jan 11, 10:42 AM CSTRiver Flood WarningHUNMadison42 hr
Jan 11, 1:04 PM CSTAreal Flood WarningHUNLawrence, Limestone, Madison, Marshall, Morgan4 hr
Jan 11, 5:07 PM CSTAreal Flood WarningHUNMadison9 hr

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.